MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eplex base analyzer serial number is (b)(6).The alleged sample was received for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable results using the eplex blood culture identification panel - gram positive (bcid-gp) panel for 1 patient sample on an eplex system.It was reported that the staphylococcus epidermidis target was detected in culture, but the bcid-gp test result was negative for the staphylococcus epidermidis target.The sample was received for investigation.During the investigation, the bcid-gp test result was negative for the meca and staphylococcus genus targets.
 
Additional Manufacturer Narrative
No analyzer malfunction was observed, and the eplex instrument was working within design specifications.The returned sample was tested in duplicate on the bcid-gp panel.Both runs identified the staphylococcus genus, staphylococcus epidermidis, and meca targets with robust detection signals.Positive culture results were observed.Based on the internal testing of the returned sample, the customer's allegation was not reproducible during the investigation.The issue was consistent with a lower-than-intended target concentration within the sample volume analyzed by the assay.The issue is also consistent with a low target concentration withdrawn and loaded into the delivery port.Based on the bcid-gp assay pi, the resistance gene is only reported if its associated organism assay is positive in the same sample.Additionally, this lot was found to be related to sample cap failures and/or leaking consumables, which may be detected through invalid results or unexpected negative results.Although a leakage issue was neither alleged nor confirmed during the complaint investigation, this issue could not be excluded by the investigation.Improper sample handling could also not be excluded.The investigation did not identify a specific cause of the event.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21777455
Report Number3008632402-2025-01024
Device Sequence Number7696072
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Catalogue Number09556508001
Device Lot Number10235368
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown